Kentucky, 2007

Damaging Wind in Kentucky, June 3, 2007

June 3, 2007 · NWS LMK · 1 event in 1 county or zone

A cold front and upper level system gave a glancing blow to Kentucky, producing an isolated severe thunderstorm in Bourbon County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front and upper level system gave a glancing blow to Kentucky, producing an isolated severe thunderstorm in Bourbon County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 3, 2:07 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 3, 2:07 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT SUN JUN 3 2007

.SHORT TERM (TONIGHT AND MONDAY)...

CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
EAST ACROSS THE EASTERN HALF OF THE FA THIS AFTERNOON.  AREA OF
GENESIS HAS BEEN JUST EAST OF THE INTERSTATE 65 CORRIDOR.  EARLY
MORNING LOCAL WRF RUN HAD THIS NAILED.  FOR THE REMAINDER OF THE
AFTERNOON...BEST COVERAGE OF PRECIP WILL BE ACROSS OUR EASTERN
ZONES.  IN THE WEST...LESS FORCING AND INSTABILITY WILL LIKELY LIMIT
CONVECTIVE POTENTIAL.  TOWARDS SUNSET ACTIVITY SHOULD BE ON THE
DOWNSWING WITH THE LOSS OF INSOLATION.

FOR THE REMAINDER OF THE PD...CONSENSUS OF THE SHORT RANGE MODELS
SHOW SFC FRONTAL BOUNDARY PUSHING EAST THROUGH THE REGION LATER
TONIGHT.  ONGOING CONVECTION WILL DIMINISH AFTER SUNSET WITH SKIES
BECOMING PARTLY TO MOSTLY CLOUDY.  THOSE AREAS THAT SEE RAIN TODAY
WILL LIKELY SEE PATCHY FOG DEVELOP LATER TONIGHT. OVERNIGHT LOWS
WILL FALL INTO THE LOW TO MID 60S.

ASSOCIATED UPPER LEVEL DOUBLE-BARREL LOWS WILL REMAIN ACROSS THE
NORTHEAST U.S. WITH SECONDARY UPPER LEVEL WAVE PINWHEELING AROUND
THROUGH THE AREA ON MONDAY.  THIS FEATURE COMBINED WITH DIURNAL
HEATING WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS DURING THE AFTERNOON.  LOCAL WRF...NCEP NAM/GFS AND
SREF RUNS SUGGEST LIKELY POPS FOR TOMORROW AFTERNOON AND WILL GO
AHEAD AND CONTINUE THIS IN THE FCST.  TEMPERATURES WILL BE COOLER
THAN WEVE SEEN IN PREVIOUS DAYS WITH HIGHS IN THE UPPER 70S IN THE
NORTH TO THE LOWER 80S ACROSS FAR SOUTHERN KY.

-MJ

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MONDAY NIGHT AND TUESDAY...FOR THIS PERIOD WE WILL HAVE TO DEAL WITH
THE DIMINISHING CHANCES FOR TRW/RW AS THE CLOSED LOW TO OUR WEST
FINALLY OPENS UP AND WEAKENS AND IS QUICKLY FOLLOWED BY ANOTHER
SHORT WAVE ROTATING SOUTHEAST ACROSS THE REGION DURING LATE TUESDAY
AND TUESDAY NIGHT. WE WILL GO WITH CHANCE POPS OF PCPN ON MONDAY
NIGHT AND A SLIGHT CHANCE ON TUESDAY. TEMPS...BOTH MAX AND
MIN...COOL A BIT TO MORE SEASONAL NORMALS DURING THIS TIME.

WEDNESDAY INTO THURSDAY...A MODEST 500 MB RIDGE BUILDS ACROSS THE
REGION AND SHOULD GIVE RISE TO FAIR SKIES AND MODERATING
TEMPERATURES. MAX TEMPS NEAR OR A LITTLE ABOVE 90 BY THURSDAY.

THURSDAY NIGHT THROUGH SUNDAY...TWO VIGOROUS SHORTWAVE TROUGHS WILL
IMPACT OUR REGION. BOTH SYSTEMS WILL BE ACCOMPANIED BY FAIRLY STRONG
WINDS FIELDS AND TRACK WEST TO EAST ACROSS THE NORTH CENTRAL UNITED
STATES DURING THIS TIME FRAME. SO WE WILL MENTION SCATTERED SHOWERS
AND THUNDERSTORMS STARTING ON THURSDAY NIGHT AND CONTINUING THEM
THROUGH SUNDAY. THE LATEST 4-8 DAY CONVECTIVE OUTLOOK FROM SPC PICKS
UP ON THE STRENGTH OF THESE TWO IMPULSES AND THEY INDICATE THAT
THERE IS THE POTENTIAL FOR SOME STRONG THUNDERSTORMS AT LEAST ACROSS
THE NORTHERN HALF OF OUR FA DURING THE THURSDAY NIGHT...FRIDAY AND
FRIDAY NIGHT TIME FRAME. HIGH READINGS FOR FRIDAY THROUGH SUNDAY
WILL MOSTLY BE IN THE MIDDLE 80S TO LOWER 90S. -21

&&

.AVIATION (18Z TAFS)...

AFTERNOON SATELLITE IMAGERY SHOWING CU FIELD RAPIDLY DEVELOPING
ACROSS THE REGION.  RADAR IMAGERY SHOWING SCT THUNDERSTORMS
SOUTHEAST OF KLEX AND MOVING EAST.  FORECAST CHALLENGE STILL REMAINS
ON POP CHANCES DURING THE AFTERNOON PERIOD.  LATEST HI-RES LOCAL WRF
RUN SHOWING BEST PRECIPITATION CHANCES EAST OF INTERSTATE 65 WHICH
WOULD AFFECT MOSTLY THE KLEX TERMINAL FOR A PERIOD THIS
AFTERNOON/EVE.  WITH TS IN THAT AREA ALREADY...WILL CONTINUE TO
CARRY VCTS AND INSERT A PERIOD TSRA IN FROM ABOUT 20-23Z.  OVER IN
THE KSDF/KBWG AREA...COULD SEE SOME SCT THUNDER LATER THIS
AFTERNOON...BUT EXACT COVERAGE IS STILL UNCERTAIN. THEREFORE WILL
LEAVE VC COVERAGE IN.  CONVECTION IS EXPECTED TO END AFTER SUNSET
WITH THE LOSS OF SOLAR INSOLATION.  THUS EXPECT HIGH END VFR
CONDITIONS TO DEVELOP AT KLEX AND KBWG WITH MVFR CONDITIONS PSBL AT
KSDF.

-MJ
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 3, 2:40 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN JUN 3 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN HALF OF
THE OUTLOOK AREA THIS EVENING.  THE BEST CHANCE OF THUNDERSTORMS
WILL BE IN AREAS EAST OF INTERSTATE 65.  THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

AN UPPER-LEVEL DISTURBANCE IS FORECAST TO SWING SOUTHEAST THROUGH
THE OUTLOOK AREA ON MONDAY.  THIS FEATURE WILL BRING A ROUND OF
SHOWERS AND THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA MONDAY
AFTERNOON AND EVENING.  ANY STORM THAT DEVELOPS WILL CONTAIN BRIEF
HEAVY RAINS...FREQUENT LIGHTNING AND SMALL HAIL.

A CHANCE OF THUNDERSTORMS EXISTS BEGINNING THURSDAY NIGHT AND
LASTING THROUGH SUNDAY.  SOME OF THE STORMS THURSDAY NIGHT AND
FRIDAY COULD BE STRONG...WITH GUSTY WINDS AND HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/AB

In the hours before

Special weather statement, Jun 3, 2:08 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT SUN JUN 3 2007

KYZ033>036-038>041-048-032015-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-JESSAMINE KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...NICHOLASVILLE
308 PM EDT SUN JUN 3 2007

A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND
SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MILES. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME
HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
Special weather statement, Jun 3, 2:08 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT SUN JUN 3 2007

KYZ033>036-038>041-048-032015-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-JESSAMINE KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...NICHOLASVILLE
308 PM EDT SUN JUN 3 2007

A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND
SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MPH. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME
HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
Special weather statement, Jun 3, 3:42 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT SUN JUN 3 2007

KYZ037-042-043-032130-
BOURBON-HARRISON-NICHOLAS-
442 PM EDT SUN JUN 3 2007

...LINE OF STRONG STORMS TO AFFECT BOURBON...HARRISON AND NICHOLAS
COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CYNTHIANA
TO 7 MILES SOUTHWEST OF PARIS...MOVING EAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CARLISLE BY 510 PM EDT.

THESE STORMS WILL BE...
  NEAR RUDDELS MILLS BY 450 PM EDT.
  NEAR ODDVILLE BY 455 PM EDT.
  NEAR MILLERSBURG BY 500 PM EDT.
  NEAR CARLISLE BY 510 PM EDT.
  NEAR MYERS BY 520 PM EDT.
  NEAR MOOREFIELD BY 525 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

13

The radar

The Jackson,KY radar (KJKL), 93 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bourbon

When
June 3, 4:23 PM EST
Where
Bourbon County, North Middletown
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.150, -84.100

Trees were downed in many locations around the town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39928.